MAUDE Adverse Event Report: ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number GPSL
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Calcium Deposits/Calcification (1758); Hematuria (2558)
Date of Event 12/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a uterine prolapse surgery in 2008-2009 and mesh was used.The patient recently visited the hospital and a patient has ureteral stones.Transurethral ureterolithotripsy was performed, a fibrous material that appeared to be mesh was found in the ureter, and stones were attached around the mesh.The mesh was partially removed and retrieved under ureteroscopy.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint:(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? =>year:2008-2009 , name: uterine prolapse surgery with using gyne mesh.Were any concomitant procedures performed? ¿no other relevant patient history/concomitant medications? ¿no what symptoms did the patient experience following the index surgical procedure? onset date? ¿occult blood in urine in(b)(6) 2024 date of transurethral ureterolithotripsy? ¿in (b)(6) 2025 describe any medical/surgical intervention for the exposure including dates and findings.¿transurethral ureterolithotripsy and reoperation was scheduled for left stone were any deficiencies or anomalies noted with mesh device? ¿no what is the physician¿s opinion as to the etiology of or contributing factors to this event? ¿he also wonder its cause what is the patient's current status? =>unk product lot number? =>unk h3 investigation summary
=
> the product was returned to ethicon for evaluation.A little fragment of mesh was returned for analysis.Product code gpsl.Upon visual inspection of the returned piece, it was observed a little piece of the mesh inside of a petridish container.During this observation some body fluids was noted to be in the strands of the mesh.At this point and as per condition of the returned sample is not possible to determine the root cause of the event reported.No conclusion could be reach on the cause of the reported event.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected investigation summary: the product was returned to ethicon for evaluation.A little fragment of mesh was returned for analysis.Product code gpsl.Upon visual inspection of the returned piece, it was observed a little piece of the mesh inside of a petridish container.During this observation some body fluids were noted to be in the strands of the mesh.At this point and as per the condition of the returned sample it is not possible to determine the root cause of the event reported.As part of the ethicon quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.The reported event, the instructions for use contain the following caution: potential adverse reactions are those typically associated with surgery employing implantable materials of this type, bleeding including hemorrhage, or hematoma, urinary incontinence, urge incontinence, urinary frequency, urinary retention or obstruction, voiding dysfunction, acute and/or chronic pain, wound dehiscence, nerve damage, recurrent prolapse, inflammation, adhesion formation, fistula formation, contracture, scarring, and mesh extrusion, exposure, or erosion into the vagina or other structures or organs.As with any implant, a foreign body response may occur.This response could result in extrusion, erosion, exposure, fistula formation and/or inflammation.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
GYNECARE GYNEMSH PS 4INX6IN
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22158251
Report Number2210968-2025-06410
Device Sequence Number15272270
Product Code OTO
UDI-Device Identifier20705031037738
UDI-Public20705031037738
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGPSL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale